International Journal of Mathematics and Mathematical Sciences
Volume 9 (1986), Issue 1, Pages 105-109
Comparison theorems for fourth order differential equations
1Department of Mathematics, University of Houston, University Park, Houston 77004, Texas, USA
2Department of Mathematics, Texas Southern University, Houston 77004, Texas, USA
Received 23 April 1984; Revised 1 August 1985
Copyright © 1986 Garret J. Etgen and Willie E. Taylor. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
This paper establishes an apparently overlooked relationship between the pair of fourth order linear equations and , where is a positive, continuous function defined on . It is shown that if all solutions of the first equation are nonoscillatory, then all solutions of the second equation must be nonoscillatory as well. An oscillation criterion for these equations is also given.